How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. K. Your Own Question

Dr. K.
Dr. K., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 3959
Experience:  OB/GYN with 20 years of experience.
65718478
Type Your OB GYN Question Here...
Dr. K. is online now

I'm on the contraceptive pill and have been getting a dull

Resolved Question:

I'm on the contraceptive pill and have been getting a dull ache around my lower abdomen and I was spitting blood a tiny bit this morning. I've not missed a period or missed a pill so I don't think it's pregnancy. What could this be?
Submitted: 7 months ago.
Category: OB GYN
Customer: replied 7 months ago.
Sorry I meant spotting blood
Expert:  Dr. K. replied 7 months ago.
It is always a good idea to do a pregnancy test to be sure If you have not missed a pill or a period, it is very unlikely that you are pregnant. Breakthrough bleeding or spotting is a side effect of being on the pill. It happens for no apparent reason and cannot be changed. It does not necessarily mean anything is wrong. You should not change your pill due to one episode of breakthrough bleeding. You should also not change to a higher pill. Sometimes stds like chlamydia can cause spotting. If you are at risk of stds, you should be tested. Hope this helps.
Customer: replied 7 months ago.
I have been with my boyfriend for 6 years and are both our first and only sexual partners so I very highly doubt I have an std.. We use condoms aswell as the pill too. Thankyou for your help
Expert:  Dr. K. replied 7 months ago.
This is generally a sporadic side effect of the pill and nothing to worry about. It does not mean anything is wrong. It happens to almost everyone on the pill at least one time.
Expert:  Dr. K. replied 7 months ago.
It is not a reason to change your pill or increase the dose.
Dr. K., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 3959
Experience: OB/GYN with 20 years of experience.
Dr. K. and other OB GYN Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Monika Hearne, M.D.

    Monika Hearne, M.D.

    Board Certified OB/GYN

    Satisfied Customers:

    5180
    With experience and compassion, I treat my patients like family.
< Previous | Next >
  • http://ww2.justanswer.com/uploads/drhearne/2009-11-8_74742_monika_hearne2.jpg Monika Hearne, M.D.'s Avatar

    Monika Hearne, M.D.

    Board Certified OB/GYN

    Satisfied Customers:

    5180
    With experience and compassion, I treat my patients like family.
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified OB/GYN

    Satisfied Customers:

    125
    OB/GYN with 20 years of experience.
  • http://ww2.justanswer.com/uploads/DO/doctor norm/2013-8-13_19659_drnorm.64x64.jpg Dr. Norm S.'s Avatar

    Dr. Norm S.

    Board Certified OB/GYN

    Satisfied Customers:

    7904
    Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
  • http://ww2.justanswer.com/uploads/SA/SaulJE/2013-8-20_202642_drsaul.64x64.jpg Dr. Saul's Avatar

    Dr. Saul

    Doctor

    Satisfied Customers:

    1877
    I am a board certified, practicing obstetrician gynecologist with many years of clinical experience.
  • http://ww2.justanswer.com/uploads/RO/rollins/2015-5-30_142734_.64x64.jpg Dr. C.'s Avatar

    Dr. C.

    Board Certified

    Satisfied Customers:

    1335
    30 yrs experience, awarding winning educator
  • http://ww2.justanswer.com/uploads/jbbrowndoc/2009-09-29_180651_headshot.jpg Dr.JBB's Avatar

    Dr.JBB

    Board Certified OB/GYN

    Satisfied Customers:

    1293
    15 yrs experience in Women's Health, Pelvic reconstruction and Incontinence
  • http://ww2.justanswer.com/uploads/RP/Rpjtlawr/2012-9-5_16443_Robportraitadjusted.64x64.jpg Dr. Lawrence's Avatar

    Dr. Lawrence

    OB/GYN

    Satisfied Customers:

    371
    Board Certified OB/GYN and accomplished educator
 
 
 

Related OB GYN Questions